Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What casues sudden fatigue with pain on sides and hot flashes?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
Hello! I am a 44 year old female with symptoms of sudden and severe exhaustion, pain in my sides, hot and cold flashes, swollen eyelids and bloating throughout my body. My stomach has a "hot-feeling" and I get a little lightheaded and queasy. When I get out of bed my whole body hurts, especially my feet and legs and it hurts to walk for a few minutes. I am extremely pale with dark circles under my eyes. I went to see a doctor a couple of weeks ago for the pain in my sides and exhaustion and they found a slight urinary tract infection and sinus infection and gave me antibiotics. The sinuses are better but I still have the pain in my sides. I have Hashimoto's Thyroiditis and Celiac Disease. I also have had a major clotting incident while on fertility meds. Clotted off my Inferior Vena Cava leaving me only a collateral circulatory system from my legs to my heart. I take Armour Thyroid and Lamictal and every 10 days I take a couple of Aleve and Butalbital for Migraines. Some of the symptoms seem like Hashimotos, some seem like symptoms of venous insufficiency and some seem like Celiac but they are all hitting at once with severity and it is scaring me! Help!
Posted Mon, 18 Aug 2014 in Veins and Arteries
 
 
Answered by Dr. Shehzad Topiwala 9 hours later
Brief Answer:
Thyroid

Detailed Answer:
Sorry to hear about your symptoms.

It will indeed be difficult to put this all together in a conjoint manner.

The best way to approach this will be to individually address the respective problem.

For example, I will address the endocrine component which is the thyroid. You will have to seek help from the Gastroenterologist for celiac and hematologist for the clotting part.

If your diagnosis for 'hypothyroidism' is correct then your thyroid antivodies are likely to be positive. Do you have an actual report of thyroid peroxidase (TPO) or anti thyroglobulin antibody?

Further, what is your most recent result regarding the TSH blood test? Armour thyroid is not recommended by experts as the standard treatment for an under active thyroid. It is levo thyroxine.

If the thyroid is not regulated correctly, it can give rise to a myriad symptoms including many of the type you are experiencing.

Above answer was peer-reviewed by
 
Follow-up: What casues sudden fatigue with pain on sides and hot flashes? 14 hours later
Thank you for your response. I do agree that my Thyroid MUST be responsible for a good portion of these symptoms, I justwanted to make sure it didnt sound like some other strange health issue was cropping up. Yes, the endocrinologist specifically tested me for Hashimotos and I DO have the antibodies. I think the Dr who originally prescribed Armour was partial to it because it helped his own wife more than the Synthroid did. And it has in fact been effective for me as well for the past few years. But I forgot to fill the prescription before I went out of town last month and didnt take it for over a week. I dont know but maybe that is what triggered these symptoms. I dont have an endocrinologist at this time, I guess I will need to find one so I can better manage my thyroid issue. Please let me know if you have any further questions or suggestions for me. Thank you!!!
 
 
Answered by Dr. Shehzad Topiwala 18 hours later
Brief Answer:
Follow up

Detailed Answer:
I see.

I just hope you find an Endocrinologist who like the vast majority of endocrinologists worldwide follows standard evidence based practice guidelines. So that (s)he will offer you levothyroxine for your hypothyroidism. Regulating the dose for a given individual is not typically a challenge for an endocrinologist.
Armour is deemed unsafe by thyroid experts
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor